Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Quad Cities, IA

June 20, 2011Des Moines County, Louisa County, Iowa; Henderson County, Mercer County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 20, 2011, 2:00 AM CDT for Des Moines County, Louisa County, Iowa; Henderson County, Mercer County, Warren County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2011, 2:00 AM CDT (07:00 UTC)
Expired
Jun 20, 2011, 2:34 AM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 11:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2723 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS53 KDVN 200700
SVRDVN
IAC057-115-ILC071-131-187-200800-
/O.NEW.KDVN.SV.W.0106.110620T0700Z-110620T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 AM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN NORTHWEST ILLINOIS...
  NORTHERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 300 AM CDT.

* AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR MEDIAPOLIS...OR 12
  MILES SOUTH OF WAPELLO...AND MOVING EAST NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORNING SUN...OAKVILLE...TOOLESBORO...OQUAWKA...NEW BOSTON...
  KEITHSBURG...JOY...SEATON...LITTLE YORK...ALEDO...BURGESS...SHALE
  CITY...VIOLA...NORTH HENDERSON...NEW WINDSOR...MATHERVILLE...CABLE
  AND BODEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

&&

LAT...LON 4112 9137 4131 9044 4101 9044 4086 9137
TIME...MOT...LOC 0700Z 252DEG 31KT 4102 9124
WIND...HAIL 60MPH <1.00IN

$$
4 follow-up statements
907 
WWUS53 KDVN 200713
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 AM CDT MON JUN 20 2011

IAC057-115-ILC071-131-187-200800-
/O.CON.KDVN.SV.W.0106.000000T0000Z-110620T0800Z/
LOUISA IA-DES MOINES IA-MERCER IL-WARREN IL-HENDERSON IL-
213 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN HENDERSON...NORTHERN WARREN...MERCER...NORTHERN DES
MOINES AND SOUTHEASTERN LOUISA COUNTIES...

AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
NORTHFIELD...OR 10 MILES SOUTHEAST OF WAPELLO...MOVING EAST NORTHEAST
AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKVILLE...TOOLESBORO...OQUAWKA...DELABAR STATE PARK...NEW BOSTON...
BIG RIVER STATE FOREST...KEITHSBURG...BALD BLUFF...OGLE...JOY...
SEATON...LITTLE YORK...ELEANOR...SUNBEAM...ALEDO...ALEDO MERCER
COUNTY AIRPORT...GERLAW...BURGESS...SHALE CITY...GILCHRIST...
WANLOCK...ALEXIS...OLD GILCHRIST...VIOLA...MATHERVILLE...BODEN...
SWEDONA...NORTH HENDERSON...NEW WINDSOR...GRIFFIN AND CABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4112 9137 4131 9044 4101 9044 4086 9137
TIME...MOT...LOC 0713Z 252DEG 31KT 4107 9105
WIND...HAIL 60MPH <1.00IN

$$
924 
WWUS53 KDVN 200721
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
221 AM CDT MON JUN 20 2011

IAC057-115-ILC071-131-187-200800-
/O.CON.KDVN.SV.W.0106.000000T0000Z-110620T0800Z/
LOUISA IA-DES MOINES IA-MERCER IL-WARREN IL-HENDERSON IL-
221 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN HENDERSON...NORTHWESTERN WARREN...MERCER...NORTHERN
DES MOINES AND SOUTHEASTERN LOUISA COUNTIES...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR OAKVILLE...
OR 8 MILES SOUTHEAST OF WAPELLO...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEITHSBURG AND BIG RIVER STATE FOREST AROUND 230 AM CDT...
  JOY AND OGLE AROUND 235 AM CDT...
  SEATON AROUND 240 AM CDT...
  ALEDO AND SUNBEAM AROUND 245 AM CDT...
  ALEDO MERCER COUNTY AIRPORT AROUND 250 AM CDT...
  WANLOCK AND SHALE CITY AROUND 255 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4112 9137 4131 9044 4110 9044 4094 9134
TIME...MOT...LOC 0722Z 252DEG 31KT 4112 9102
WIND...HAIL 60MPH <1.00IN

$$
349 
WWUS53 KDVN 200729
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 AM CDT MON JUN 20 2011

IAC057-ILC071-187-200739-
/O.CAN.KDVN.SV.W.0106.000000T0000Z-110620T0800Z/
DES MOINES IA-WARREN IL-HENDERSON IL-
229 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...
NORTHWESTERN WARREN AND NORTHERN DES MOINES COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4127 9059 4109 9056 4107 9116 4115 9125
      4116 9117
TIME...MOT...LOC 0729Z 252DEG 31KT 4114 9094

$$

IAC115-ILC131-200800-
/O.CON.KDVN.SV.W.0106.000000T0000Z-110620T0800Z/
LOUISA IA-MERCER IL-
229 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR MERCER AND SOUTHEASTERN LOUISA COUNTIES...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
KEITHSBURG...OR 12 MILES EAST OF WAPELLO...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOY AROUND 235 AM CDT...
  SEATON AROUND 240 AM CDT...
  ALEDO AND SUNBEAM AROUND 245 AM CDT...
  SHALE CITY AND BURGESS AROUND 255 AM CDT...
  WANLOCK...GILCHRIST...OLD GILCHRIST AND VIOLA AROUND 300 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4127 9059 4109 9056 4107 9116 4115 9125
      4116 9117
TIME...MOT...LOC 0729Z 252DEG 31KT 4114 9094
WIND...HAIL 60MPH <1.00IN

$$
968 
WWUS53 KDVN 200734
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
234 AM CDT MON JUN 20 2011

IAC115-ILC131-200743-
/O.CAN.KDVN.SV.W.0106.000000T0000Z-110620T0800Z/
LOUISA IA-MERCER IL-
234 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR MERCER AND SOUTHEASTERN LOUISA
COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING 40 TO 50 MPH 
WINDS FROM NEAR WAPELLO TO MANNON. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4127 9059 4109 9056 4107 9116 4115 9125
      4116 9117
TIME...MOT...LOC 0733Z 252DEG 31KT 4115 9090

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:39 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 19, 10:39 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1039 PM CDT SUN JUN 19 2011

.UPDATE...
THUNDERSTORMS CONTINUE TO DEVELOP/INCREASE AND IT APPEARS
THEY WILL TRACK MAINLY SOUTH OF I-80 REST OF TNGT.
POTENTIAL FOR VERY HEAVY RAINFALL OF 1-4+ INCHES WITH
STORM MOTION VECTORS FAVORABLE FOR TRAINING... AND VERY HIGH
MOISTURE CONTENT WITH PW/S 1.5 TO 1.8 WILL MEAN VERY
EFFICIENT RAIN PRODUCERS. THIS HEAVY RAIN WILL BE FALLING
ON AREAS WHERE GROUND IS SATURATED AND THUS HAVE ISSUED FLASH
FLOOD WATCH AND EXTENDED INTO MONDAY MORNING. POTENTIAL
FOR SIGNIFICANT/MAJOR FLASH FLOODING WILL EXIST IN PORTIONS
OF FAR SOUTHEAST IA...NORTHEAST MO AND WEST CENTRAL IL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR DES MOINES-HENRY
     IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR HANCOCK-HENDERSON-
     MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR CLARK-SCOTLAND.

&&
Hazardous weather outlook, Jun 19, 10:33 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT SUN JUN 19 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201445-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1033 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OUTLOOK AREA
LATE THIS EVENING AND OVERNIGHT. THE AREA MOST LIKELY
FOR THUNDERSTORMS IS SOUTH OF INTERSTATE 80. ISOLATED LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE. THE MAIN THREAT
HOWEVER WILL BE VERY HEAVY RAINFALL. THE POTENTIAL FOR 1 TO 4
INCHES OF RAIN EXISTS OVER SOUTHEAST IOWA... WEST CENTRAL ILLINOIS
AND NORTHEAST MISSOURI. THE GROUND IN THESE AREAS IS SATURATED
AND ANY ADDITIONAL HEAVY RAIN WILL GO INTO RUNOFF AND POSE
A RISK OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
OVERNIGHT THROUGH MONDAY MORNING FOR MUCH OF THE OUTLOOK AREA SOUTH
OF INTERSTATE 80 O

SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL EXIT PORTIONS OF THE OUTLOOK AREA
MONDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE
MONDAY AFTERNOON THROUGH TUESDAY EVENING. THERE WILL BE A RISK
OF SEVERE WEATHER AND HEAVY RAINFALL WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR PORTIONS OF SOUTHEAST
IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ALSO...ANY
REPORTS OF HEAVY RAINFALL GREATER THAN 1 INCH WOULD BE VERY MUCH
APPRECIATED.

In the hours before

Local storm report, Jun 20, 12:10 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             4 SE CANTRIL            40.60N 92.02W
06/20/2011  E1.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            OCCURRING RIGHT NOW.

&&
Special weather statement, Jun 20, 12:31 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1231 AM CDT MON JUN 20 2011

IAZ088-089-099-200615-
DES MOINES-HENRY-LEE-
1231 AM CDT MON JUN 20 2011

...LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PILOT GROVE TO DENMARK...MOVING NORTHEAST AT 20 MPH.

* THUNDERSTORMS WILL BE NEAR...
  MIDDLETOWN AROUND 1250 AM CDT...
  NEW LONDON AND DANVILLE AROUND 1255 AM CDT...
  WEST BURLINGTON AROUND 100 AM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH AND HEAVY RAIN CAN BE
EXPECTED WITH THESE STORMS.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4103 9134 4088 9103 4067 9138 4082 9166
TIME...MOT...LOC 0531Z 243DEG 17KT 4087 9155 4075 9132
Special weather statement, Jun 20, 1:24 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 AM CDT MON JUN 20 2011

IAZ067-078-ILZ015-024-200730-
LOUISA-MERCER-MUSCATINE-ROCK ISLAND-
124 AM CDT MON JUN 20 2011

...SMALL HAIL AND VERY HEAVY RAIN...

AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF FRUITLAND AND 6 MILES NORTHWEST OF MANNON
  AROUND 135 AM CDT...
  ELIZA AROUND 140 AM CDT...
  ILLINOIS CITY AROUND 155 AM CDT...
  FAIRPORT AROUND 200 AM CDT...

PENNY SIZE HAIL AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4148 9101 4135 9070 4110 9111 4119 9127
TIME...MOT...LOC 0624Z 221DEG 29KT 4122 9113
Special weather statement, Jun 20, 1:26 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 AM CDT MON JUN 20 2011

IAZ067-078-ILZ015-024-200730-
LOUISA-MERCER-MUSCATINE-ROCK ISLAND-
126 AM CDT MON JUN 20 2011

...SMALL HAIL AND VERY HEAVY RAIN...

AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHEAST OF FRUITLAND AND 6 MILES NORTHWEST OF MANNON
  AROUND 135 AM CDT...
  ELIZA AROUND 140 AM CDT...
  ILLINOIS CITY AROUND 155 AM CDT...
  FAIRPORT AROUND 200 AM CDT...

PENNY TO NICKEL SIZE HAIL AND HEAVY RAIN CAN BE EXPECTED WITH THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4148 9101 4135 9070 4110 9111 4119 9127
TIME...MOT...LOC 0624Z 221DEG 29KT 4122 9113
Special weather statement, Jun 20, 1:51 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
151 AM CDT MON JUN 20 2011

IAZ051-052-063>065-067-076-077-200730-
BENTON-CEDAR-IOWA-JOHNSON-KEOKUK-LINN-MUSCATINE-WASHINGTON-
151 AM CDT MON JUN 20 2011

...STRONG GUSTY WINDS AND SMALL HAIL..

AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
CONROY TO WASHINGTON...MOVING NORTHEAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  RICHMOND AND KALONA AROUND 155 AM CDT...
  RIVERSIDE...OXFORD AND AMANA AROUND 205 AM CDT...
  TIFFIN...HILLS AND WALFORD AROUND 210 AM CDT...
  UNIVERSITY OF IOWA AND UNIVERSITY HEIGHTS AROUND 215 AM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS OF 40 TO 55 MPH AND VERY HEAVY
RAIN CAN BE EXPECTED WITH THESE STORMS.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4194 9175 4162 9126 4120 9181 4158 9228
TIME...MOT...LOC 0649Z 225DEG 34KT 4178 9209 4132 9164

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:17 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more15 hr
Jun 19, 11:41 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren49 min
Jun 20, 12:31 AM CDTSpecial Weather StatementDVNDes Moines44 min
Jun 20, 1:00 AM CDTFlash Flood WarningDVNVan Buren9 hr
Jun 20, 1:45 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Lee, Van Buren75 min
Jun 20, 1:51 AM CDTSpecial Weather StatementDVNIowa, Johnson, Washington39 min
Jun 20, 2:45 AM CDTSpecial Weather StatementDVNDes Moines, Lee75 min
Jun 20, 3:24 AM CDTSpecial Weather StatementDVNScott51 min
Jun 20, 5:14 AM CDTSpecial Weather StatementDVNJefferson, Keokuk, Washington61 min
Jun 20, 5:52 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine, Washington53 min
Jun 20, 8:55 AM CDTFlash Flood WarningDVNLee4 hr
Jun 20, 9:26 AM CDTRiver Flood WarningDVNLee43 hr
Jun 20, 10:08 AM CDTAreal Flood WarningDVNVan Buren6 hr
Jun 20, 1:47 PM CDTRiver Flood WarningDVNLee, Van Buren21 hr
Jun 20, 2:55 PM CDTRiver Flood WarningDVNJohnson, Washington30 hr
Jun 20, 3:00 PM CDTRiver Flood WarningDVNKeokuk30 hr
Jun 20, 3:25 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 2 more12 hr
Jun 20, 1:24 AM CDTSpecial Weather StatementDVNMercer66 min
Jun 20, 1:26 AM CDTSpecial Weather StatementDVNMercer64 min
Jun 20, 3:02 AM CDTSpecial Weather StatementDVNRock Island43 min
Jun 20, 4:26 AM CDTSpecial Weather StatementDVNBureau, Henry, Putnam94 min
Jun 20, 6:51 AM CDTRiver Flood WarningDVNHancock, McDonough4 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.